Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 232, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 1, 2004, 10:13 PM CDT for Rains County, Van Zandt County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 10:13 PM CDT (03:13 UTC)
- Expired
- Jun 1, 2004, 11:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Rains County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 140 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3817 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
766
WUUS54 KFWD 020313
SVRFTW
TXC379-467-020415-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1012 PM CDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RAINS COUNTY IN NORTHEAST TEXAS
VAN ZANDT COUNTY IN NORTHEAST TEXAS
* UNTIL 1115 PM CDT
* AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A LINE OF SEVERE THUNDERSTORM FROM 9 MILES NORTHWEST OF WILLS
POINT TO 21 MILES SOUTHWEST OF CANTON...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EDGEWOOD AROUND 1025 PM CDT
CANTON AROUND 1030 PM CDT
EMORY AROUND 1035 PM CDT
GRAND SALINE AROUND 1040 PM CDT
VAN AROUND 1050 PM CDT
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. 70 MPH WINDS WERE REPORTED IN TERRELL AT 958 PM.
DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS...LARGE HAIL...DEADLY
LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
LAT...LON 3237 9607 3285 9609 3299 9591 3297 9568
3268 9558 3250 9561 3237 9546
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:10 PM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Jun 1, 3:10 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 310 PM CDT TUE JUN 1 2004 .DISCUSSION... NEXT SHORT WAVE APPROACHING THE FORECAST AREA FROM THE NORTHWEST. TSTRMS HAVE BEGUN IN THE 100+ DEGREE AIR ALONG THE DRY LINE AT THE WESTERN EDGE OF THE FORECAST AREA. STORMS WILL CONTINUE TO DEVELOP IN THE REGION...AND MANY WILL BECOME SEVERE IN THE VERY UNSTABLE AIR. FORECAST MAY BE UPDATED SEVERAL TIMES THIS EVENING TO ACCOUNT FOR VARIOUS WATCH BOXES THAT WILL LIKELY BE ISSUED. ACTIVITY SHOULD MOVE EAST OF THE AREA BY WEDNESDAY MORNING. THEN ANOTHER SHORT WAVE WILL MOVE SOUTHEAST WEDNESDAY NIGHT. EXPECT TSTRMS TO DEVELOP IN THE EASTERN PLAINS OF COLORADO WEDNESDAY AFTERNOON THEN MOVE SOUTHEAST OVERNIGHT WEDNESDAY NIGHT INTO NORTH CENTRAL TEXAS. MODELS HAVE BEEN CONSISTENT WITH THE WEDNESDAY NIGHT/THURSDAY MORNING SYSTEM FOR THE PAST SEVERAL RUNS. THAT SYSTEM TOO HAS THE POTENTIAL FOR SEVERE WEATHER. MODELS ALSO BRING ANOTHER CLUSTER OF THUNDERSTORMS SOUTHEAST FROM COLORADO FRIDAY BUT TIMING IS LESS CERTAIN. IN ALL OF THESE WEATHER EVENTS...IN ADDITION TO THE SEVERE WEATHER THREAT IS THE RISK OF FLASH FLOODS FROM TRAINING ECHOS. IN THE EXTENDED VIEW...THE GFS HAS BACKED OFF THE STRENGTH OF THE BUILDING RIDGE OVER THE STATE AND NOW KEEPS A WESTERLY FLOW OVER THE STATE UNTIL LATE IN THE FORECAST WHERE IT BECOMES SOUTHWESTERLY AGAIN WITH ANOTHER APPROACHING TROUGH...AND ANOTHER CHANCE FOR THUNDERSTORMS AT THAT TIME. && .PRELIMINARY POINT TEMP/POPS... DALLAS-FT. WORTH, TX 69 88 70 85 / 30 0 50 30 WACO, TX 71 92 73 88 / 30 0 20 20 PARIS, TX 68 85 70 82 / 50 30 50 40 DENTON, TX 69 87 70 83 / 30 0 50 40 MCKINNEY, TX 69 87 70 83 / 30 0 50 40 DALLAS, TX 70 89 70 85 / 30 0 50 30 TERRELL, TX 70 89 71 84 / 30 0 50 30 CORSICANA, TX 71 90 73 86 / 30 0 20 20 TEMPLE, TX 71 93 74 89 / 30 0 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 82
Hazardous weather outlook, Jun 1, 4:00 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT TUE JUN 01 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT TUE JUN 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS THE WESTERN PORTIONS OF NORTH TEXAS...GENERALLY WEST OF A BOWIE...HILLSBORO...TO TEMPLE LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF NORTH TEXAS. THUNDERSTORMS WILL FORM LATE THIS AFTERNOON ALONG AN OLD FRONTAL BOUNDARY AND AN APPROACHING DRY LINE ACROSS THE WESTERN SECTIONS OF NORTH TEXAS. THESE STORMS COULD QUICKLY BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND GUSTS TO 70 MPH. VERTICAL WIND SHEAR WILL ALSO SUPPORT SUPERCELL THUNDERSTORMS WHICH WILL BE CAPABLE OF PRODUCING A FEW TORNADOES. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF NORTH TEXAS THIS EVENING AND OVERNIGHT AS ENERGY FROM AN APPROACHING UPPER LEVEL DISTURBANCE INTERACTS WITH LOW LEVEL MOISTURE AND INSTABILITY. SOME STORMS COULD BECOME SEVERE AND PRODUCE WIND GUSTS TO 60 MPH...LARGE HAIL...AND HEAVY RAIN. FLOODING OF STREETS AND LOW LYING AREAS WILL ALSO PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS PORTIONS OF NORTH TEXAS WEDNESDAY THROUGH FRIDAY AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES INTERACT WITH A WEAK STATIONARY FRONT AND AN UNSTABLE ATMOSPHERE. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEST OF A BOWIE...HILLSBORO...TO TEMPLE LINE BEFORE 8 PM. SPOTTER ACTIVATION IS POSSIBLE ACROSS THE REMAINDER OF NORTH TEXAS AFTER 7 PM.
In the hours before
Local storm report, Jun 1, 8:54 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
854 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0852 PM TSTM WND GST FORT WORTH 32.75N 97.34W
06/01/2004 69 MPH TARRANT TX NWS OFFICE
RECORDED 69 MPH GUST AT NATIONAL WEATHER SERVICE OFFICE
IN FORT WORTHLocal storm report, Jun 1, 9:12 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
912 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0907 PM TORNADO ARLINGTON 32.69N 97.13W
06/01/2004 TARRANT TX TRAINED SPOTTER
TORNADO IN SOUTHWEST ARLINGTON NEAR INTERSTATE 20 AND
287Local storm report, Jun 1, 10:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0940 PM HAIL BURLESON 32.53N 97.33W
06/01/2004 1.00 INCH JOHNSON TX TRAINED SPOTTER
QUARTER SIZE HAIL IN BURLESONLocal storm report, Jun 1, 10:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1007 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
950 PM TSTM WND GST KAUFMAN 32.58N 96.31W
06/01/2004 70 MPH KAUFMAN TX EMERGENCY MNGR
KAUFMANLocal storm report, Jun 1, 10:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1008 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
958 PM TSTM WND GST TERRELL 32.73N 96.29W
06/01/2004 70 MPH KAUFMAN TX EMERGENCY MNGRLocal storm report, Jun 1, 10:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1013 PM CDT TUE JUN 1 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0805 PM TSTM WND DMG GAINESVILLE 33.64N 97.15W
06/01/2004 COOKE TX EMERGENCY MNGR
POWERLINES DOWN IN GAINESVILLEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:08 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 37 min |
| Jun 1, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Young | 45 min |
| Jun 1, 7:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Jun 1, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| Jun 1, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant, Wise | 67 min |
| Jun 1, 7:59 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 61 min |
| Jun 1, 8:06 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 54 min |
| Jun 1, 8:15 PM CDT | Severe Thunderstorm Warning | FWD | Young | 60 min |
| Jun 1, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 46 min |
| Jun 1, 8:36 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 69 min |
| Jun 1, 8:39 PM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 2 hr |
| Jun 1, 8:40 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 80 min |
| Jun 1, 8:48 PM CDT | Tornado Warning | FWD | Tarrant | 42 min |
| Jun 1, 9:00 PM CDT | Severe Thunderstorm Warning | FWD | Young | 45 min |
| Jun 1, 9:00 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 60 min |
| Jun 1, 9:03 PM CDT | Flash Flood Warning | FWD | Dallas | 117 min |
| Jun 1, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 58 min |
| Jun 1, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 35 min |
| Jun 1, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 31 min |
| Jun 1, 9:43 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 62 min |
| Jun 1, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 59 min |
| Jun 1, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 61 min |
| Jun 1, 10:03 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 57 min |
| Jun 1, 10:30 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 60 min |
| Jun 1, 10:31 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 59 min |
| Jun 1, 10:52 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 53 min |
| Jun 1, 10:58 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 32 min |
| Jun 2, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 53 min |
| Jun 2, 6:00 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Fannin, Grayson, Montague | 90 min |
| Jun 2, 6:12 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 63 min |
| Jun 2, 6:22 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 38 min |
| Jun 2, 6:53 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 97 min |
| Jun 2, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.